Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 68, NWS Jackson, MS

July 16, 2010Lawrence County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 16, 2010, 4:24 PM CDT for Lawrence County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2010, 4:24 PM CDT (21:24 UTC)
Expired
Jul 16, 2010, 6:30 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 4:50 PM CDTFLASH FLOODMonticello, MSMINOR FLOODING IN A BUILDING IN TOWN. 2-3 INCHES FELL IN 1-2 HRS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2187 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WGUS54 KJAN 162124
FFWJAN
MSC077-162330-
/O.NEW.KJAN.FF.W.0068.100716T2124Z-100716T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT FRI JUL 16 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MONTICELLO. THE STORMS 
  WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE 
  ORDER OF TWO INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WANILLA AND SONTAG

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. FLASH 
FLOODING IS LIKELY IN THE MONTICELLO AREA...AS WELL AS ALONG STATE
HIGHWAY 27 SOUTH OF MONTICELLO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3135 9024 3165 9024 3164 8998 3143 8999
      3137 9015

$$

AEG
2 follow-up statements
682 
WGUS74 KJAN 162147
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT FRI JUL 16 2010

MSC077-162330-
/O.CON.KJAN.FF.W.0068.000000T0000Z-100716T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MS-
447 PM CDT FRI JUL 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHERN LAWRENCE COUNTY...

AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR ROBINWOOD...OR 20
MILES EAST OF BROOKHAVEN. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WANILLA...ARM AND MONTICELLO

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR...WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. FLASH FLOODING
IS LIKELY OCCURRING ALONG STATE HIGHWAY 27 SOUTH OF MONTICELLO...AND
ALONG HALLS CREEK. FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO
LIKELY OCCURRING IN MONTICELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...COUNTY ROADS AND FARMLAND ALONG BANKS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3135 9024 3165 9024 3164 8998 3143 8999
      3137 9015

$$

AEG
665 
WGUS74 KJAN 162208
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT FRI JUL 16 2010

MSC077-162330-
/O.CON.KJAN.FF.W.0068.000000T0000Z-100716T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MS-
508 PM CDT FRI JUL 16 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHERN LAWRENCE COUNTY...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR ROBINWOOD...OR 20
MILES NORTH OF KOKOMO. THE STORMS WERE NEARLY STATIONARY. DOPPLER 
RADAR INDICATED THAT RAINFALL AMOUNTS OF UP TO 5 INCHES HAVE 
OCCURRED BETWEEN 330 AND 5 PM OVER CENTRAL AND SOUTHERN LAWRENCE 
COUNTY...WITH THE HEAVIEST RAIN HAVING FALLEN ALONG STATE HIGHWAY 27
BETWEEN TOPEKA AND MONTICELLO.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR...WITH ADDITIONAL AMOUNTS OF 1 TO 3 INCHES POSSIBLE. FLASH 
FLOODING IS LIKELY OCCURRING ALONG STATE HIGHWAY 27...AND ON HALLS
CREEK AND NEARBY STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS...COUNTY ROADS AND FARMLAND ALONG BANKS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3135 9024 3165 9024 3164 8998 3143 8999
      3137 9015

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:45 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 16, 3:45 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT FRI JUL 16 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ONGOING ACROSS CENTRAL AND EASTERN
MISSISSIPPI. A FEW STORMS HAVE BECOME STRONG TO SEVERE GIVEN COOLER
TEMPS ALOFT COMPARED TO PREVIOUS DAYS ALONG WITH DCAPE VALUES
GREATER THAN 1000 J/KG. THIS IS BEING SPAWNED AS THE UPPER RIDGE
THAT HAS BEEN GRIPPING OUR REGION FOR THE PAST FEW DAYS HAS MOVED
OFF TO THE WEST ALLOWING A WEAK FRONTAL BOUNDARY TO SAG SOUTH ALONG
WITH AN INVERTED TROUGH MOVING WEST ACROSS THE SOUTH/NORTHERN GULF...AND
UPPER TROUGH MOVING EAST FURTHER NORTH. WITH PW VALUES IN EXCESS OF
2.1 INCHES BASED ON BLENDED TPW SATELLITE IMAGERY...ASCENT FROM
THESE FEATURES AND THE COOLER TEMPS ALOFT...HAVE BEEN ENOUGH TO
PRODUCE THESE STORMS. TEMPERATURES HAVE REMAINED WARM TODAY WITH A
CONTINUED INCREASE IN MOISTURE...ALLOWING HEAT INDICES TO REACH 100
TO 105 OUTSIDE OF THE ADVISORY AREA...AND UP TO 109 IN THE ADVISORY
AREA. HOWEVER...THE HEAT OUTSIDE OF THE DELTA SHOULD BE SUBSIDING
WITH CONVECTION AND INCREASED CLOUD COVER. WHILE OVERNIGHT LOWS
TONIGHT WILL LIKELY REMAIN ELEVATED...HEAT STRESS WILL BE ALLEVIATED
INTO THE WEEKEND AND THUS THE HEAT ADVISORY WILL BE ALLOWED TO
EXPIRE AT 7PM. HEAT INDEX VALUES WILL NOT BE AS MUCH OF AN ISSUE
TOMORROW WITH HIGHER CONVECTIVE CHANCES.

EXPECT THAT MOST OF THE CONVECTION WILL DIMINISH TONIGHT WITH THE
LOSS OF DAYTIME HEATING. HOWEVER...WITH THE PROXIMITY OF THE WEAK
BOUNDARY/TROUGH THERE COULD BE JUST ENOUGH LIFT TO CONTRIBUTE TO A
FEW SHOWERS/STORMS OVERNIGHT MAINLY IN THE NORTH/NORTHEAST. THIS IS
ALSO CONFIRMED BY 12Z LOCAL WRF GUIDANCE. HAVE LEFT IN CHANCE/SLIGHT
CHANCE IN FOR THE OVERNIGHT HOURS.

TOMORROW AND SUNDAY SHOULD BE SIMILAR TO THIS AFTERNOON WITH A GOOD
COVERAGE OF STORMS ACROSS THE AREA GIVEN WE SHOULD BE ON THE EASTERN
SIDE OF THE TROPICAL WAVE/A LINGERING SFC BOUNDARY/SHEAR AXIS AND
PLENTY OF DEEP LAYER MOISTURE IN PLACE WITH MODEL PW VALUES OF 2 TO
2.5 INCHES. THE BEST COVERAGE OF STORMS WILL BE ALONG AND SOUTHEAST
OF THE NATCHEZ TRACE BUT AREAS IN THE DELTA SHOULD SEE MORE STORMS
THAN TODAY WITH THE RIDGE PUSHED FURTHER TO THE WEST. MOST OF THE
ACTIVITY SHOULD DIMINISH AFTER SUNSET BUT MAY LINGER UNTIL MIDNIGHT.
STRONG TO SVR STORM POTENTIAL WILL BE MONITORED DAILY GIVEN HOW MUCH
CONVECTION LINGERS OVERNIGHT...HOW MUCH INSOLATION/WARMING WE CAN
GET DURING THE MORNING/AFTERNOON. MODEL LAPSE RATES NOT TOO
IMPRESSIVE AND ENOUGH DEEP LAYER MOISTURE SHOULD PRECLUDE DRIER AIR
ALOFT AND HIGH DCAPE VALUES. ON THE OTHER HAND...GIVEN THE AMOUNT OF
MOISTURE AND LIGHT FLOW...STORM MOTIONS MAY BE SLOW ENOUGH TO BRING
LOCALIZED FLOODING/FLASH FLOODING THREAT FOR AT LEAST SATURDAY.

MOS NUMBERS GENERALLY ACCEPTED. THE GFS LOOKS TO BE SUFFERING ONCE
AGAIN WITH GRIDSCALE FEEDBACK ISSUES BUT FEEL THAT HIGH ADVERTISED
POPS STILL SEEM PLAUSIBLE. HIGH TEMPS WILL MODERATE THROUGH THE
PERIOD WITH HIGHS IN THE LOWER 90S AND OVERNIGHT LOWS IN THE MID 70S
WITH MOSTLY CLOUDY SKIES. /28/

.LONG TERM...MONDAY THROUGH THURSDAY...THE SUBTROPICAL RIDGE IS
FORECAST BY ALL MODEL GUIDANCE TO REBUILD OVER THE ARKLAMISS AS WE
GO THROUGH NEXT WEEK...RESULTING IN A DECREASE IN DIURNAL SHOWER/TSTM
ACTIVITY AND AN INCREASE IN HEAT STRESS. AN ABUNDANCE OF DEEP LAYER
MOISTURE (PRECIPITABLE WATER > 2 INCHES) WILL BE IN PLACE FOR MONDAY
RESULTING IN ISOLATED TO SCATTERED DIURNAL SHOWER/TSTM
ACTIVITY...ESPECIALLY SOUTHEAST HALF. THE ATMOSPHERE WILL DRY OUT
TUESDAY BUT ANOTHER TROPICAL WAVE MOVING WWD ACROSS THE GULF SHOULD
TEMPORARILY REPLENISH THE MOISTURE AT LEAST OVER SOUTHERN PORTIONS OF
THE FORECAST AREA. THE GFS IS MORE AGGRESSIVE THAN OTHER GLOBAL
MODELS WITH THE LOWERING OF MID LEVEL HEIGHTS IN RESPONSE TO THIS
WAVE...AND HAVE OPTED TO CUT BACK A LITTLE ON THE HIGHER GFS MOS POPS
FOR WED/WED NIGHT. ONCE THIS WAVE PUSHES WEST OF THE AREA...THE RIDGE
WILL INTENSIFY MORE QUICKLY AND WE EXPECT A RETURN TO VERY HOT
CONDITIONS FOR LATE NEXT WEEK WITH LITTLE IN THE WAY OF CONVECTIVE
PRECIPITATION EXPECTED. HAVE RAISED GFS MOS TEMPERATURES FOR THURSDAY
AND CUT POPS A BIT TO BETTER REFLECT THE EXPECTED PATTERN. /EC/

&&

.AVIATION...A BOUNDARY SAGGING SOUTH IN THE NORTH AND A WAVE MOVING
ACROSS THE NORTHERN GULF WERE ENHANCING CONVECTION THIS AFTN IN THE
EAST. ALL TAF SITES EXCEPT GLH HAVE BEEN AFFECTED THUS FAR...BUT
ADDITIONAL ACTIVITY WILL LAST INTO THIS EVENING. MOST OF THE
ACTIVITY WILL HAVE DISSIPATED BY 04Z. OUTSIDE OF THUNDERSTORM AREAS
VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. MODELS ARE STILL
INDICATING POTENTIAL FOR STRATUS/PATCHY FOG OVER THE EASTERN HALF
AFTER 09Z. CONDITIONS WILL IMPROVE BY 15Z BUT COVERAGE OF STORMS
SATURDAY WILL BE GREATER AND MAY INITIATE EARLIER. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  91  75  91 /  52  63  52  65
MERIDIAN      76  87  73  90 /  63  72  44  63
VICKSBURG     76  93  75  92 /  43  53  52  61
HATTIESBURG   76  88  74  90 /  39  84  40  71
NATCHEZ       76  92  75  90 /  31  68  42  65
GREENVILLE    76  93  75  93 /  50  46  35  43
GREENWOOD     76  92  75  91 /  54  55  39  48

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>028-
     034>036-040>042-047.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

28/EC/22
Hazardous weather outlook, Jul 16, 3:11 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT FRI JUL 16 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-172015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
311 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING. DAMAGING WIND GUSTS TO 60 MPH...QUARTER SIZED
HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THE STRONGEST STORMS. MOST OF THE ACTIVITY IS EXPECTED EAST OF
THE MISSISSIPPI RIVER.

OTHERWISE...DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED THIS
AFTERNOON WITH MAXIMUM HEAT INDEX READINGS RANGING FROM 105 TO 109.
A HEAT ADVISORY REMAINS IN AFFECT UNTIL 7 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY ACROSS THE REGION.
THE STORMS WILL MOVE VERY SLOWLY AND WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL. ISOLATED FLOODING WILL BE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ029>033-037>039-043>046-048>066-072>074-172015-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
311 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

SEVERAL STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING. DAMAGING WIND GUSTS TO 60 MPH...QUARTER SIZED
HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THE STRONGEST STORMS. MOST OF THE ACTIVITY IS EXPECTED EAST OF
INTERSTATE 55.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY ACROSS THE REGION.
THE STORMS WILL MOVE VERY SLOWLY AND WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL. ISOLATED FLOODING WILL BE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Jul 16, 3:33 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT FRI JUL 16 2010

MSZ064-162105-
JEFFERSON DAVIS MS-
333 PM CDT FRI JUL 16 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF PRENTISS AT 334 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL JEFFERSON DAVIS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

JA
Local storm report, Jul 16, 3:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND DMG     10 SE MERIDIAN          32.28N 88.59W
07/16/2010                   LAUDERDALE         MS   PUBLIC

            SEVERAL TREES DOWN...TWO ACROSS A ROAD

&&

GERARD
Special weather statement, Jul 16, 3:43 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT FRI JUL 16 2010

MSZ026>028-162115-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
343 PM CDT FRI JUL 16 2010

...STRONG THUNDERSTORM OVER NORTHERN CARROLL COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF NORTH CARROLLTON AT 343 PM CDT. THE STORM
WAS NEARLY STATIONARY.

PEOPLE IN NORTHWESTERN MONTGOMERY...NORTHERN CARROLL AND EXTREME
SOUTH CENTRAL GRENADA COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

AEG
Special weather statement, Jul 16, 3:50 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT FRI JUL 16 2010

MSZ036-037-042>044-162120-
MADISON MS-LEAKE MS-HOLMES MS-ATTALA MS-YAZOO MS-
350 PM CDT FRI JUL 16 2010

...INTENSE THUNDERSTORMS RAPIDLY DEVELOPING OVER SOUTHERN HOLMES...
SOUTHERN ATTALA...AND NORTHERN MADISON AND NORTHERN LEAKE COUNTIES...

STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER THIS AREA AT 345
PM. THESE STORMS WERE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
STRONG WINDS AND FREQUENT LIGHTNING ARE LIKELY.

PEOPLE IN NORTHEASTERN YAZOO...ATTALA...EASTERN HOLMES...NORTHERN
LEAKE AND NORTHEASTERN MADISON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

AEG
Special weather statement, Jul 16, 4:10 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT FRI JUL 16 2010

MSZ025-027-035-036-162140-
LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS-
410 PM CDT FRI JUL 16 2010

A STRONG COMPLEX OF THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED 7 MILES NORTH OF
TCHULA AT 410 PM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME NORTHEASTERN HUMPHREYS...NORTHWESTERN HOLMES...WEST
CENTRAL CARROLL AND SOUTHEASTERN LEFLORE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

JA
Local storm report, Jul 16, 4:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
07/16/2010                   FORREST            MS   EMERGENCY MNGR

            A COUPLE TREES WERE BLOWN DOWN AROUND TOWN. SOME POWER
            OUTAGES HAVE OCCURRED AS WELL.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 3:26 AM CDTHeat AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more16 hr
Jul 16, 1:23 PM CDTSevere Thunderstorm WarningJANMontgomery25 min
Jul 16, 1:27 PM CDTSevere Thunderstorm WarningJANClarke33 min
Jul 16, 1:42 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar48 min
Jul 16, 2:10 PM CDTSevere Thunderstorm WarningJANClarke, Jasper33 min
Jul 16, 2:14 PM CDTSevere Thunderstorm WarningJANCovington, Lamar35 min
Jul 16, 2:17 PM CDTSevere Thunderstorm WarningJANNeshoba43 min
Jul 16, 2:22 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale38 min
Jul 16, 2:35 PM CDTSevere Thunderstorm WarningJANRankin40 min
Jul 16, 2:39 PM CDTSevere Thunderstorm WarningJANLauderdale40 min
Jul 16, 3:04 PM CDTSevere Thunderstorm WarningJANRankin, Simpson41 min
Jul 16, 3:19 PM CDTSevere Thunderstorm WarningJANScott, Smith41 min
Jul 16, 3:52 PM CDTSevere Thunderstorm WarningJANSimpson38 min
Jul 16, 4:01 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison44 min
Jul 16, 4:01 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln44 min
Jul 16, 4:03 PM CDTSevere Thunderstorm WarningJANLeake, Scott23 min
Jul 16, 4:09 PM CDTSevere Thunderstorm WarningJANLawrence36 min
Jul 16, 4:26 PM CDTFlash Flood WarningJANCarroll, Holmes, Leflore76 min
Jul 16, 4:55 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo50 min
Jul 16, 5:24 PM CDTFlash Flood WarningJANAttala, Holmes, Yazoo2 hr
Jul 16, 5:37 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower38 min
Jul 16, 6:39 PM CDTFlash Flood WarningJANBolivar, Sunflower2 hr
Jul 16, 6:57 PM CDTFlash Flood WarningJANLamar65 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.